Alert archive / North Carolina / Marine Weather Statements in 2007

Marine Weather Statement 21, NWS Newport/Morehead City, NC

June 30, 2007

NWS Newport/Morehead City, NC issued this marine weather statement at Jun 30, 2007, 1:37 PM EDT. It was in force for 53 min.

The area

The outline as issued.

The facts

Issued
Jun 30, 2007, 1:37 PM EDT (17:37 UTC)
Expired
Jun 30, 2007, 2:30 PM EDT
In force
53 min
Issued by
NWS Newport/Morehead City, NC
Area
Counties, with a storm outline in the text

The radar

The Morehead City radar (KMHX), 165 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 5.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 551 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
551 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS72 KMHX 301739
MWSMHX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
137 PM EDT SAT JUN 30 2007

AMZ135-150-152-301830-
/X.NEW.KMHX.MA.S.0021.070630T1737Z-070630T1830Z/
137 PM EDT SAT JUN 30 2007

...STRONG THUNDERSTORMS OVER THE NORTHERN COASTAL WATERS...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS...PRODUCING STRONG WINDS UP TO 30 KNOTS...NEAR OREGON 
INLET...MOVING EAST AT 15 MPH.

THE STRONG THUNDERSTORMS WILL CONTINUE NEAR...
  NORTHERN PAMLICO SOUND AND OREGON INLET THROUGH 200 PM EDT...

MARINERS CAN EXPECT GUSTY WINDS...LOCALLY HIGHER WAVES...AND 
LIGHTNING STRIKES. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL 
THIS STORM PASSES.

LAT...LON 3583 7573 3565 7573 3561 7518 3588 7519

$$

5

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this marine weather statement went out at Jun 30, 9:50 AM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 30, 9:50 AM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
950 AM EDT SAT JUN 30 2007

.SYNOPSIS...
A COLD FRONT WILL SLOWLY SAG S INTO EASTERN NORTH CAROLINA TODAY
THEN MOVE S OF THE REGION ON SUN. HIGH PRES WILL BUILD IN FROM THE N
MON AND SLIDE OFFSHORE TUE AND WED.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MODIFIED 12Z SOUNDING IS VERY SIMILAR TO YESTERDAY WITH CAPES AOA
2500 THIS AFTN AS TEMPS CLIMB TO NEAR 90. UPDATED TO DECREASE CLOUDS
AND LOWER POPS THRU REMAINDER OF THE MORNING THEN KEPT LIKELY POPS
THIS AFTN AS TSRA WILL LIKELY RAPIDLY DVLP AGAIN. APPEARS DVLPMENT
MAY BE A BIT FURTHER S TDY GIVEN FRONT JUST TO THE N SO EVEN S CST
MAY SEE SOME ACTVTY LATER TDY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
SCT-NMRS CONVECTION CONTS INTO THE EVE HOURS AS CDFNT LAYS ACRS
THE AREA. CONVECTION WILL DMNSH IN INTENSITY WITH LOSS OF DAYTIME
HTG. WILL KEEP CHC POPS IN FOR THE OVERNIGHT PD WITH FNT INVOF.
LOWS MID 60S N BHND FNT TO LWR AND MID 70S S OF FNT. FRONT FINALLY
DROPS S OF REGION LATE SUN. KEPT HIGH CHC POPS SRN TIER WITH SLGT
CHC NRN MOST OF SUN UNTIL DRIER AIR WORKS IN LATE. TEMPS COOLER ON
SUN WITH HIGH TEMPS FROM THE MID 80S INLAND AND NR 80 CSTL SXNS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
DRY WEATHER EXPECTED SUN NIGHT THROUGH WED AS HIGH PRES BUILDS S
AND EVENTUALLY OFFSHORE. NEXT SHOT OF PRECIP WL BE LATER THU AND
FRI AS NEXT FRONT APPROACHES. COOLER WITH LESS HUMIDITY MON AND
TUE THEN AS HIGH SLIDES OFFSHORE TEMPS WILL RETURN TO NEAR NORMAL
WITH INCREASING HUMIDITY MID AND LATE IN THE WEEK.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
SCT-BKN STCU RESULTING IN MVFR CIGS AT TIMES WILL AFFECT AREA
TERMINALS THROUGH THE LATE MORNING HOURS THEN VFR EXPECTED THROUGH
EARLY AFTERNOON WITH LIGHT SW WINDS. A FRONTAL BOUNDARY WILL SAG
SLOWLY SOUTH ACROSS THE TERMINALS LATER TONIGHT INTO SUN MORNING.
SCT-NMRS STRONG CONVECTION LIKELY TO DEVELOP AFT 18Z AND CONTINUE
THROUGH THE LATE AFTERNOON HOURS SOUTH OF THE FRONT AS AIRMASS IS
QUITE UNSTABLE. MVFR/IFR CONDITIONS WILL OCCUR IN HEAVIEST
CONVECTION ALONG WITH CONVECTION WIND GUSTS AROUND 50 KT POSSIBLE.
SCT SHRA AND ISOLD TSRA EXPECTED TO LINGER AFT 00Z. FROPA EXPECTED
BETWEEN 12Z-15Z SUN WITH LIGHT N-NE WINDS FOLLOWING FRONTAL
PASSAGE.

&&

.MARINE...
FRONTAL BOUNDARY UP OVER SOUTHEASTERN VIRGINIA WILL MAKE VERY SLOW
PROGRESS SOUTH TODAY AS SW WINDS 10 TO 15 KTS CONTINUE WITH SEAS
GENERALLY IN THE 3 TO 5 FT RANGE. HAVE DROPPED SMALL CRAFT ADVISORY
FOR OREGON INLET TO OCRACOKE LEG...GIVEN THE FACT THAT SEAS HAVE
DROPPED BELOW SCA CRITERIA FOR SEVERAL HOURS NOW. FRONT SHOULD REACH
NRN COASTAL WATERS SUNDAY AFTERNOON AND PUSH SOUTH OF THE AREA
MONDAY. NAM12 A LITTLE STRONG WITH THE SURGE BEHIND THE FRONT SUNDAY
NIGHT INTO MONDAY...BUT GIVEN THE FACT THAT A PIECE OF THE MAIN
SFC HIGH BREAKS OFF AND MOVES INTO THE DELMARVA PENINSULA...WILL
TEND TOWARD THE WEAKER GFS WIND FIELDS AND WILL CAP SUNDAY
NIGHT/MONDAY WINDS AT 20 KT FOR NOW. WAVEWATCH GUIDANCE GENERALLY
ACCEPTED FOR WAVEHEIGHTS.

.RIP CURRENTS...COMBINATION OF HIGH ASTRONOMICAL TIDES AND SOME LONG
PERIOD SWELL COMPONENT...LEADS TO A MODERATE THREAT OF RIP CURRENTS
ON AREA BEACHES TODAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JAC
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CTC
AVIATION...JW
MARINE...CTC
Hazardous weather outlook, Jun 30, 4:52 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
452 AM EDT SAT JUN 30 2007

NCZ029-044>047-079>081-090>095-098-103-104-010900-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
452 AM EDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND THIS EVENING. A FEW STORMS COULD BE SEVERE PRODUCING DAMAGING
WIND GUSTS.

THERE IS A MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES
TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:01 PM EDTMarine Weather StatementMHX59 min
Jun 30, 4:09 PM EDTMarine Weather StatementMHX2 hr

Nearby

Marine Weather Statements in North Carolina, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.